MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that the incorrect length of the balloon occurred.The patient underwent intravascular dilation with a balloon during coronary artery stent implantation.The 70% stenosed target lesion was located in a mildly tortuous and mildly to moderately calcified vessel.A 2.00mm x 20mm maverick balloon catheter was advanced for dilatation.The metal marker on the inner wall of the balloon measured 20 mm, which the physician used to measure the length of the diseased vessel.Based on this measurement, a 3.00 x 16 mm promus premier stent was selected for implantation.However, during implantation of the stent, it was noted that the stent could not fully cover the lesion.Upon releasing and withdrawing the stent, it was suspected that the length of the 2.00 mm x 20mm maverick balloon was shorter than 20mm.Then, the physician used the balloon within the released 3.00 x 16 mm promus premier stent to compare the markers of a 2.00 mm x 20mm maverick balloon, markers of a 2.00 mm x 20mm maverick balloon and 3.00 x 16 mm promus premier stent are the same length.Therefore, the physician believed that the 2.00 mm x 20mm maverick balloon length was shorter than 20mm and only 16mm long.A 2.00mm x 20mm non-boston scientific balloon was used to compare with the 2.00 mm x 20mm maverick balloon catheter and there was no difference in size, indicating that there was no problem with the balloon size.The procedure continued smoothly with the replacement of the balloon catheter with the appropriate size.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20422393
Report Number2124215-2024-61342
Device Sequence Number8420404
Product Code LOX
UDI-Device Identifier08714729370161
UDI-Public08714729370161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0033710857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/10/2024
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale